Alert archive / Arizona / Winter Weather Advisories in 2012
Winter Weather Advisory 13, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter weather advisory at Dec 15, 2012, 6:11 AM MST for Mohave County, Arizona. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2012, 6:11 AM MST (13:11 UTC)
- Expired
- Dec 15, 2012, 1:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 1.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388 WWUS45 KVEF 151311 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 511 AM PST SAT DEC 15 2012 .A STORM MOVING OUT OF NEVADA INTO ARIZONA TODAY WILL BRING AREAS OF MODERATE TO HEAVY SNOW TO MOHAVE COUNTY ABOVE 4500 FEET INTO EARLY THIS AFTERNOON. AZZ001-003-152000- /O.NEW.KVEF.WW.Y.0013.121215T1311Z-121215T2000Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...MT TRUMBULL 611 AM MST SAT DEC 15 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM MST THIS AFTERNOON ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 4500 FEET FOR SNOW WHICH IS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. * TIMING: THIS MORNING UNTIL EARLY THIS AFTERNOON. SNOW WILL END IN MOST AREAS AFTER 1 PM. * SNOW LEVEL: 4000 FEET WITH MODERATE TO HEAVY SNOW AT TIME ABOVE 4500 FEET. * TOTAL SNOW ACCUMULATIONS: 2 TO 5 INCHES. * WINDS: SOUTH TO SOUTHWEST MAINLY 10 MPH OR LESS. * IMPACTS: HAZARDOUS DRIVING CONDITIONS ON ROADWAYS ABOVE 4500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
1 follow-up statement
304 WWUS45 KVEF 151943 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1143 AM PST SAT DEC 15 2012 AZZ001-003-152045- /O.EXP.KVEF.WW.Y.0013.000000T0000Z-121215T2000Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...MT TRUMBULL 1243 PM MST SAT DEC 15 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 1 PM MST THIS AFTERNOON ABOVE 4500 FEET... THE WINTER WEATHER ADVISORY ABOVE 4500 FEET WILL EXPIRE AT 1 PM MST THIS AFTERNOON FOR THE NORTHWEST PLATEAU AND NORTHWEST DESERTS OF MOHAVE COUNTY. AREAS OF HEAVY SNOW IN THE HIGHER ELEVATIONS ARE MOVING EAST OUT OF MOHAVE COUNTY AT THIS TIME. SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE IN THE HIGHER ELEVATIONS IN THE EASTERN PART OF THE COUNTY THROUGH THE AFTERNOON. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. THE WINTER WEATHER ADVISORY WILL EXPIRE AT 1 PM MST. $$ PIERCE
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter weather advisory went out at Dec 15, 4:08 AM MST, 2 hours 3 minutes earlier.
Area forecast discussion, Dec 15, 4:08 AM MST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 308 AM PST SAT DEC 15 2012 .SYNOPSIS...SOME LIGHT RAIN AND SNOW WILL LINGER THIS MORNING AS A LOW PRESSURE SYSTEM CONTINUES TO TRAVERSE THE AREA. MUCH OF THE AREA WILL SEE DRY CONDITIONS THIS AFTERNOON AS THE STORM MOVES INTO ARIZONA. A WEAK DISTURBANCE WILL BRING A CHANCE OF SNOW SHOWERS TO THE SIERRA THIS EVENING WITH A DRY WEST TO NORTHWEST FLOW THEN DOMINATING THE WEATHER SUNDAY THROUGH MONDAY. TEMPERATURES WILL REMAIN A LITTLE BELOW NORMAL THROUGH MONDAY. && .SHORT TERM...UPPER LOW CENTERED OVER THE WESTERN PORTION OF THE FORECAST AREA EARLY THIS MORNING WAS GENERATING AREAS OF LIGHT RAIN AND SNOW AND WILL CONTINUE TO DO SO THIS MORNING ACROSS ROUGHLY THE EASTERN HALF OF THE FORECAST AREA AS IT MOVES EASTWARD. HIGHER TERRAIN WILL SEE LOCAL SNOWFALL OF 1 TO 2 INCHES...PARTICULARLY THE MOUNTAINS OF CLARK AND MOHAVE COUNTIES. THE LOW WILL WEAKEN INTO AN OPEN WAVE THIS AFTERNOON WITH THE TROUGH AXIS SHIFTING INTO CENTRAL ARIZONA. SOME LIGHT RAIN AND SNOW WILL LINGER OVER MOHAVE COUNTY BUT THE REST OF THE AREA SHOULD SEE SOME CLEARING UNDER A NORTHWEST FLOW ALOFT. A WEAK DISTURBANCE MOVING THROUGH THIS FLOW WILL BRING A CHANCE OF SNOW SHOWERS TO MAINLY THE SIERRA THIS EVENING BUT THAT FEATURE IS EXPECTED TO WEAKEN AND EXIT THE AREA DURING THE OVERNIGHT HOURS WITH DRY CONDITIONS DEVELOPING. A DRY NORTHWEST FLOW WILL BE OVER THE AREA SUNDAY AND SUNDAY NIGHT WHICH WILL BECOME WESTERLY MONDAY AS A TROUGH BEGINS TO DROP TOWARD THE PACIFIC NORTHWEST. ANY MOISTURE ASSOCIATED WITH THAT TROUGH WILL REMAIN NORTH OF OUR AREA MONDAY. TEMPERATURES TODAY WILL BE ROUGHLY 5 DEGREES BELOW NORMAL AND ONLY VERY MINOR WARMING IS EXPECTED SUNDAY AND MONDAY. OTHER THAN SOME BREEZES IN THE HIGHER ELEVATIONS OF THE SIERRA...NO SIGNIFICANT WINDS ARE EXPECTED THROUGH MONDAY. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY...MODELS REMAIN IN BETTER THAN AVERAGE AGREEMENT THROUGH THE LONG TERM PERIOD...AND ONLY MINOR TWEAKS WERE MADE TO THE INHERITED FORECAST. OVERALL...A CONTINUATION OF THE UNSETTLED WEATHER PATTERN IS EXPECTED THROUGH MID-WEEK BEFORE A BREAK APPEARS TO TAKE SHAPE FOR THE LATTER PART OF THE WORK WEEK. SOUTH-SOUTHWEST WINDS WILL BEGIN TO INCREASE MONDAY NIGHT AND TUESDAY AS THE NEXT TROUGH MAKES ITS WAY SOUTH ALONG THE WEST COAST. AS THE TROUGH MOVES ON SHORE MONDAY NIGHT PRECIPITATION IS EXPECTED TO BEGIN TO SPREAD SOUTH ACROSS THE CENTRAL AND SOUTHERN SIERRA. PRECIPITATION IS EXPECTED TO SPREAD ACROSS THE FORECAST AREA TUESDAY AND TUESDAY NIGHT AS THE TROUGH AXIS PUSHES PAST THE AREA. AGREED WITH PREVIOUS SHIFT THAT SUFFICIENT MOISTURE AND DYNAMICS ARE AVAILABLE FOR MOST LOCATIONS TO RECEIVE PRECIPITATION. LATEST GUIDANCE POINTS TOWARDS THE HEAVIEST PRECIPITATION FALLING ACROSS LINCOLN AND MOHAVE COUNTIES...WITH UPWARDS OF ONE-HALF INCH IN THE HIGHER TERRAIN. SUBSEQUENT SHIFTS WILL HAVE TO MONITOR THE POTENTIAL FOR ADVISORY-LEVEL SNOWFALL AMOUNTS. SNOW LEVELS WILL FALL FROM 5-7K FEET LATE TUESDAY TO 3-5K FEET BY WEDNESDAY MORNING...THOUGH RAPID DRYING IS EXPECTED IN THE COLDER AIR BEHIND THE TROUGH AXIS. A RIDGE OF HIGH PRESSURE WILL BEGIN TO BUILD IN BEHIND THIS SYSTEM ON WEDNESDAY...ALLOWING FOR MORE BLUE SKY AND POTENTIALLY GUSTY NORTH WINDS THROUGH THURSDAY. WINDS WILL BE STRONGEST DOWN THE COLORADO RIVER VALLEY...WHERE A LAKE WIND ADVISORY MAY BE NECESSARY. AS THE RIDGE TRANSLATES EAST...SOUTHWEST FLOW IS EXPECTED TO TAKE HOLD OF THE AREA ONCE AGAIN...ALLOWING TEMPERATURES TO CLIMB TOWARDS NORMAL BY THE END OF THE WEEK AND EARLY THIS WEEKEND. && .AVIATION...FOR MCCARRAN...SOUTHWEST WINDS AT 8-12 KTS WILL GRADUALLY CALM EARLY THIS MORNING...AND MAY BEGIN TO FAVOR A NORTHWESTERLY DIRECTION UNDER 8 KTS AFTER 13Z AS A LOW LEVEL CIRCULATION CENTER MOVES OVER THE AREA. LATEST OBSERVATION AND SATELLITE TRENDS SHOW AN AREA OF LOWERED CIGS AND LIGHT PRECIP MOVING ACROSS THE LAS VEGAS VALLEY. THIS AREA SHOULD BEGIN TO CLEAR THE AREA AFTER 15Z THIS MORNING. AFTER 15Z...CHANCES OF ANY PRECIP WILL BE MINIMAL WITH CIGS SLOWLY INCREASING. ANOTHER WEAK DISTURBANCE WILL PASS BY THE AREA SATURDAY NIGHT...BRINGING 5-10K FT CIGS ONCE AGAIN. PRECIPITATION IS NOT EXPECTED SATURDAY NIGHT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...LARGE SHIELD OF LIGHT RAIN/SNOW SHOWERS AND CIGS AS LOW AS 4-5K FEET HAVE BEEN NOTED OVERNIGHT. THIS SYSTEM WILL GRADUALLY MOVE OFF TO THE EAST THIS MORNING...LEAVING SCT-BKN CLOUDS OF 8-12K FEET BY THIS AFTERNOON. ANOTHER...WEAKER DISTURBANCE WILL BRING LOWERED CIGS ONCE AGAIN SATURDAY NIGHT...BUT LESS MOISTURE SHOULD LIMIT PRECIPITATION POTENTIAL. LIGHTER WINDS FAVORING A WESTERLY DIRECTION ARE EXPECTED AT MOST TERMINALS THROUGH THE PERIOD. WINDS GUSTING TO 20-25 KTS WILL BE POSSIBLE AT KDAG THIS MORNING...AND AGAIN OVERNIGHT. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/WOLCOTT HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 15, 5:18 AM MST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 418 AM PST SAT DEC 15 2012 NVZ015-018-019-160800- LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS- 418 AM PST SAT DEC 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT SNOW WILL LINGER EARLY THIS MORNING AS A LOW PRESSURE SYSTEM MOVES FROM NEVADA INTO ARIZONA BY THIS AFTERNOON. LOCAL SNOWFALL OF 1 TO 2 INCHES IS POSSIBLE THIS MORNING. A DRY NORTHWEST FLOW WILL BE OVER THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GENERALLY DRY CONDITIONS ARE EXPECTED SUNDAY THROUGH MONDAY. ANOTHER PACIFIC STORM WILL BRING A CHANCE OF RAIN AND SNOW SHOWERS TO THE AREA LATE MONDAY NIGHT THROUGH TUESDAY NIGHT. DRY CONDITIONS ARE THEN EXPECTED WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ002-036-CAZ519>527-NVZ014-016-017-020>022-160800- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 418 AM PST SAT DEC 15 2012 /518 AM MST SAT DEC 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AREAS OF LIGHT RAIN AND SNOW WILL LINGER EARLY THIS MORNING WITH A DRY NORTHWEST FLOW DEVELOPING THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY CONDITIONS ARE EXPECTED SUNDAY THROUGH MONDAY BUT ANOTHER PACIFIC STORM WILL BRING A CHANCE OF RAIN AND SNOW TO THE AREA LATE MONDAY NIGHT THROUGH TUESDAY NIGHT. DRY CONDITIONS ARE THEN EXPECTED WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-160800- NORTHWEST PLATEAU-NORTHWEST DESERTS- 518 AM MST SAT DEC 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL MOVE OUT OF NEVADA INTO ARIZONA TODAY. A BAND OF RAIN AND SNOW WILL MOVE THROUGH THE AREA THIS MORNING WITH SNOWFALL OF 1 TO 3 INCHES ABOVE 4000 FEET. PRECIPITATION WILL TAPER OFF THIS AFTERNOON BUT SOME LIGHT RAIN AND SNOW WILL STILL BE POSSIBLE. A DRY NORTHWEST FLOW WILL DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY CONDITIONS ARE EXPECTED SUNDAY THROUGH MONDAY BUT ANOTHER PACIFIC STORM WILL BRING A CHANCE OF RAIN AND SNOW TO THE AREA TUESDAY AND TUESDAY NIGHT. DRY CONDITIONS ARE THEN EXPECTED WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Winter Weather Advisories in Arizona, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.